Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 6, NWS Cheyenne, WY

July 2, 2007Box Butte County, Dawes County, Sioux County, Nebraska

NWS Cheyenne, WY issued this flash flood warning at Jul 2, 2007, 6:05 PM MDT for Box Butte County, Dawes County, Sioux County, Nebraska. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2007, 6:05 PM MDT (00:05 UTC)
Expired
Jul 2, 2007, 8:00 PM MDT
In force
115 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE

The radar

The Rapid City radar (KUDX), 188 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1058 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1058 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KCYS 030006
FFWCYS
NEC013-045-165-030200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
605 PM MDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
  EAST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 800 PM MDT

* AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELMONT

ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES PER HOUR ARE POSSIBLE IN 
THE WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.

LAT...LON 4224 10356 4222 10314 4257 10322 4252 10357

$$

RUBIN
2 follow-up statements
000
WGUS75 KCYS 030105
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
655 PM MDT MON JUL 2 2007

NEC013-045-165-030200-
BOX BUTTE NE-DAWES NE-SIOUX NE-
655 PM MDT MON JUL 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR EAST
CENTRAL SIOUX...SOUTHWESTERN DAWES AND NORTHWESTERN BOX BUTTE
COUNTIES...

AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER THE WARNED AREA. 
THE STORM WAS MOVING SOUTH AT ONLY 5 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARSLAND.

ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES PER HOUR ARE 
POSSIBLE IN THE WARNED AREA.

DOPPLER RADAR ESTIMATES THAT A LARGE AREA OF 3 TO 5 INCH RAINS HAVE 
FALLEN ACROSS EXTREME SOUTHWEST DAWES...FAR EAST CENTRAL SIOUX...AND
MUCH OF NORTHWEST BOX BUTTE COUNTIES. 

FLOODING OF ROADWAYS IS MOST LIKELY ALONG...

HIGHWAY 2 AND 71 SOUTH OF BELMONT
DAM ROAD FROM MARSLAND TO BOX BUTTE RESERVOIR
ALONG HIGHWAY 71 AND HIGHWAY 2 WEST OF HEMINGFORD
THE ROADS ACROSS NORTHWEST BOX BUTTE COUNTY
THE NIOBRARA RIVER IN FAR NORTHWEST BOX BUTTE COUNTY
ALONG SAND CANYON CREEK IN NORTHWEST BOX BUTTE COUNTY

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4216 10356 4219 10303 4254 10326 4248 10353

$$

RUBIN
000
WGUS75 KCYS 030200
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
800 PM MDT MON JUL 2 2007

NEC013-045-165-030206-
BOX BUTTE NE-DAWES NE-SIOUX NE-
800 PM MDT MON JUL 2 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MDT FOR EAST CENTRAL
SIOUX...SOUTHWESTERN DAWES AND NORTHWESTERN BOX BUTTE COUNTIES...

ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST 900 PM MDT 
ACROSS THE AREA WHERE THE FLASH FLOOD WARNING WAS PREVIOUSLY IN 
EFFECT. HOWEVER...THE THREAT OF FLASH FLOODING HAS ENDED AS RAINFALL 
RATES HAVE DECREASED CONSIDERABLY SINCE 730 PM.

YOU SHOULD STILL WATCH FOR AREAS WHERE WATER COVERS THE ROADS. DO 
NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE ROADS TO UNKNOWN DEPTHS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4216 10356 4219 10303 4254 10326 4248 10353

$$

RUBIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:20 PM MDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 2, 3:20 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT MON JUL 2 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...
CAPPING CONTINUING TO KEEP CONVECTION DOWN THIS AFTN WITH JUST A
BRIEF POP UP OF A WEAK CELL W OF WHEATLAND.  ENVIRONMENT NOT AS
CONDUCIVE FOR CONVECTION THIS EVENING WITH UPPER SUPPORT LESS AND
MORE DIFFUSE SFC BNDRYS.  STILL CANNOT RULE OUT AN ISOLATED STORM
MAINLY OVER THE LAR RANGE THIS EVENING.  OTHERWISE MOSTLY CLEAR
WEATHER EXPECTED OVERNIGHT INTO TUESDAY WITH WEAKENING UPPER RIDGE
ACROSS THE AREA.  SHORTWAVE EXPECTED TO RIDE OVER THE RIDGE TONIGHT
THEN TURN SE OVER THE NRN AND CENT PLAINS TUESDAY.  THIS WILL PUSH A
COOL FRONT ACROSS THE CWA TUESDAY MORNING TRIMMING MAXS ABOUT 5
DEGREES.  TIMING OF WAVE PUTS AREA UNDER NVA TOMORROW AFTN WHICH
SHOULD LIMIT CONVECTION.  SLIGHTLY BETTER CHANCE FOR CONVECTION BY
LATE WEDS AS SFC FLOW TURNS SE AND BETTER MOISTURE RETURNS.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS STILL IN GOOD
AGREEMENT ON THE BIG SCALE WITH UPPER RIDGE LARGE AND IN CHARGE.
RIDGE AXIS STAYS TO OUR WEST WED AND THU THEN SHIFTS OVER THE CWA
ON FRIDAY INTO SATURDAY...BEFORE FLATTENING LATE SAT AND SUNDAY.
FLOW ALOFT BECOMES NW SUNDAY NIGHT AND MON.  SO...TEMPS WILL BE
WARMING UP AGAIN WITH THE WARMEST DAY BEING SATURAY BEFORE SLIGHT
COOLING MOVES IN AGAIN SUNDAY AND MONDAY.  AS FOR TSTMS...CHANCES
LOOK TO BE THE GREATEST IN RETURN FLOW BEHIND THE WEAK COLD FRONT
LATE SUNDAY AND MON.  UNTIL THEN...ONLY A FEW EXPECTED IN AND NEAR
THE MOUNTAINS AS MODELS ARE NOT SHOWING MUCH INSTABILITY FOR WED
OR EVEN THU...AND FRI AND SAT BOTH LOOK TO BE DOMINATED BY A
PREVAILING DOWNSLOPE FLOW.

&&

.AVIATION...VFR CONDITIONS EXPECTED ACROSS THE AREA THROUGH
WEDNESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

RE/JLH
Hazardous weather outlook, Jul 2, 5:04 PM MDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
504 PM MDT MON JUL 2 2007

NEZ001>003-019>021-054-055-032315-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
504 PM MDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM MDT. THUNDERSTORMS
HAVE DEVELOPED ACROSS THE EXTREME WESTERN NEBRASKA LATE THIS
AFTERNOON. ADDITIONAL DEVELOPMENT CAN BE EXPECTED ACROSS THE
WESTERN NEBRASKA PANHANDLE THIS EVENING...BEFORE DISSIPATING
AROUND SUNSET. PENNY SIZED HAIL AND WIND IN EXCESS OF 60 MPH WILL
BE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-060-064-066>070-032315-
CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
504 PM MDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY
THIS EVENING. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE
SOME SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>063-065-032315-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
504 PM MDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 2, 4:26 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MDT MON JUL 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             10 E HARRISON           42.69N 103.69W
07/02/2007  E1.75 INCH       SIOUX              NE   TRAINED SPOTTER

&&

HAHN
Local storm report, Jul 2, 5:19 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT MON JUL 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             CRAWFORD                42.69N 103.41W
07/02/2007  E1.00 INCH       DAWES              NE   TRAINED SPOTTER

            SIZE RANGED FROM PEA TO QUARTER

0450 PM     HAIL             CRAWFORD                42.69N 103.41W
07/02/2007  E1.00 INCH       DAWES              NE   TRAINED SPOTTER

            HAIL WAS FAIRLY SOFT AND RANGED IN SIZE FROM PEA TO
            QUARTER.

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:42 PM MDTSevere Thunderstorm WarningCYSBox Butte63 min
Jul 2, 7:40 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill65 min

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.